Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Genotropin
Apr 9, 2004

I have been living with AIDS for almost 10 years and wasting has always been a problem. My face is so sunken that I got depressed and asked my doctor for help. My doctor precsribed Genotropin (growth hormone)5mg per day. The delivery device I recieved only delivers a maximum 2mg dose. I called the manufactuteres on-call nurse and she thought maybe it's 0.5 mg not 5mg, and referred me back to my doctor. I am frustrated and wondering what is the usual dose per day for a man who weighs 151 pounds. Of course my doctor is double checking the prescription, but when I researched sesostrim (growth hormone) studies...Aids patients only recieved 0.1 mg per day. HELP

Response from Dr. Henry

For AIDS related wasting Serostim has been used in doses of 2-6 mg SC daily for initially dosing (often for first 12 weeks) and then dosing has been maintained perhaps at a lower level (1-2 mg/day). Studies are still ongoing about optimal induction/maintenance strategies. Another new study is about to open in the US looking at some of these issues. The drug is very expensive (> $30,000 year), has side effects (such as glucose intolerance and bone pain), and does not help fat wasting. I rarely consider its use since most of my patients do well with good antiretroviral therapy, hormone replacement, and nutriona/exercise interventions. KH



Previous
Swollen Lymph nodes in the groin, expert advice ASAP PLEASE!
Next
Question on Lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement